Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 13, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at May 2, 2016, 5:50 PM EDT for Beaufort County, North Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2016, 5:50 PM EDT (21:50 UTC)
- Expired
- May 2, 2016, 6:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Beaufort County, NC
The radar
The Morehead City radar (KMHX), 86 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1094 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted.
427
WUUS52 KMHX 022150
SVRMHX
NCC013-022215-
/O.NEW.KMHX.SV.W.0013.160502T2150Z-160502T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
550 PM EDT MON MAY 2 2016
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BEAUFORT COUNTY IN EASTERN NORTH CAROLINA...
* UNTIL 615 PM EDT
* AT 550 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
BELHAVEN...OR 14 MILES EAST OF RIVER ROAD...MOVING NORTHEAST AT 15
MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
BELHAVEN...BAYVIEW FERRY TERMINAL AND PANTEGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3554 7652 3551 7657 3551 7659 3550 7658
3541 7673 3551 7694 3569 7681
TIME...MOT...LOC 2150Z 223DEG 15KT 3558 7675
HAIL...1.00IN
WIND...<50MPH
$$
AUSTIN1 follow-up statement
476
WWUS52 KMHX 022206
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
606 PM EDT MON MAY 2 2016
NCC013-022215-
/O.CON.KMHX.SV.W.0013.000000T0000Z-160502T2215Z/
BEAUFORT NC-
606 PM EDT MON MAY 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR CENTRAL BEAUFORT COUNTY...
AT 606 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST
OF BELHAVEN...OR 15 MILES NORTHEAST OF RIVER ROAD...MOVING NORTHEAST
AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
BELHAVEN...BAYVIEW FERRY TERMINAL AND PANTEGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3554 7652 3551 7657 3551 7659 3550 7658
3541 7673 3551 7694 3569 7681
TIME...MOT...LOC 2206Z 203DEG 22KT 3563 7677
HAIL...1.00IN
WIND...<50MPH
$$
AUSTINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:34 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, May 2, 3:34 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
334 PM EDT MON MAY 2 2016
.SYNOPSIS...
A FRONT WILL REMAIN NORTH OF THE REGION THROUGH TONIGHT AS HIGH
PRESSURE CONTINUES OFFSHORE. THE FRONT WILL GRADUALLY DROP
SOUTHEAST INTO THE AREA LATE TUESDAY INTO TUESDAY NIGHT THEN
SLOWLY SLIDE OFFSHORE WEDNESDAY. LOW PRESSURE WILL DEVELOP ON THE
FRONT WEDNESDAY NIGHT THEN DRIFT SLOWLY NORTHEAST INTO FRIDAY. THE
LOW WILL MOVE NORTHEAST AWAY FROM THE REGION OVER THE WEEKEND AS
HIGH PRESSURE BUILDS SOUTH OF THE AREA. A WEAK COLD FRONT WILL
APPROACH FROM THE NORTH ON MONDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS OF 230 PM MON...CONVECTION SLOW TO FIRE OVER REGION THIS
AFTERNOON DESPITE SURFACE BASED CAPE VALUES 2000 TO 3000 INLAND.
SEA BREEZE IS STARTING TO MOVE INLAND AND WITH SOME STORMS BEGINNING
TO DEVELOP TO THE W EVENTUALLY THINK WILL SEE A BIT BETTER CVRG
OF STORMS LATER THIS AFTN AND EVENING INLAND. ALONG THE COAST
LOWERED POPS TO SLIGHT CHC AS SEA BRZ MOVING INLAND SHLD LIMIT
THREAT THESE AREAS. GIVEN THE GOOD INSTAB A FEW STORMS THAT DO
DEVELOP HAVE POTENTIAL TO BECOME SVR WITH GUSTY WINDS AND HAIL.
OVERNIGHT THINK WILL SEE LIMITED COVERAGE THRU EVENING ONCE
ACTIVITY THAT DOES DEVELOP WEAKENS. LATE TONIGHT MOST ALL MODELS
SHOW AREA OF LIFT AND MOISTURE PUSHING INTO REGION FROM THE WEST
AHEAD OF SHORT WAVE AND SURFACE FRONT. ALTHOUGH HAVE LIMITED
CONFIDENCE GIVEN POOR MODEL PERFORMANCE IN QPF PAST FEW DAYS WILL
CONT WITH LIKELY POPS INLAND TO CHC LATE. WILL REMAIN MILD WITH
SSW WINDS AHEAD OF FRONT...LOWS MAINLY MID/UPR 60S.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
AS OF 230 PM MON...WITH COLD FRONT GRAD APPROACHING FROM THE W
AND SHORTWAVES CROSSING IN SW FLOW ALOFT EXPECT GOOD CVRG OF SHRA
AND TSRA. IF GET SOME BREAKS IN CLOUDS AND MODERATE INSTAB TO
DEVELOP COULD AGAIN SEE THREAT FOR A FEW STRONG/SVR STORMS AS
SHEAR WILL BE A BIT STRONGER OVER THE AREA. WL MAINTAIN LIKELY
POPS ALL DAY WITH HIGHS AROUND 80 INLAND TO MID 70S BEACHES.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
AS OF 330 PM MONDAY...AN ACTIVE WEATHER PATTERN EXPECTED THROUGH
MOST OF THE EXTENDED PERIOD. MEDIUM RANGE MODELS REMAIN IN BETTER
AGREEMENT THIS CYCLE IN PLACEMENT OF UPPER LEVEL LOW LATER IN THE
WEEK.
TUESDAY NIGHT THROUGH WEDNESDAY...SLOW-MOVING COLD FRONT WILL
WORK ITS WAY SLOWLY ACROSS THE REGION TUESDAY NIGHT...WITH DEEP
MOIST FLOW AHEAD OF FRONT TUESDAY EVENING. HAVE CONTINUED POPS IN
THE LIKELY CATEGORY INTO TUESDAY EVENING. A STRONG MID- LEVEL
SHORTWAVE WILL THEN ROTATE OVER THE REGION ON WEDNESDAY. POPS WILL
BE LOWER...BUT SCATTERED SHOWERS AND A POSSIBLE STRONG
THUNDERSTORM ARE POSSIBLE...ESPECIALLY NORTHERN SECTIONS.
TEMPERATURES WILL BE COOLER STILL...WITH HIGHS LOW/MID 70S.
WEDNESDAY NIGHT THROUGH MONDAY...ECMWF AND GFS ARE IN REASONABLE
AGREEMENT FOR THE LATTER HALF OF THE WEEK INTO THE WEEKEND. UPPER
LOW CLOSES OFF OVER THE OHIO VALLEY AND DRIVES SOUTH ACROSS THE
CAROLINAS THURSDAY INTO THURSDAY NIGHT AND BEGINS TO LIFT TO THE
NE ON FRIDAY. STEEP LAPSE RATES WILL LEAD TO INSTABILITY SHOWERS
ACROSS THE REGION. TROFFING CONTINUES OVER THE AREA FRIDAY NIGHT
BUT THAT WILL PUSH OFF THE COAST ON SATURDAY. KEPT CHANCE POPS
ACROSS THE AREA INTO FRIDAY THEN LOWERING TO SLIGHT CHANCE FRIDAY
NIGHT INTO SATURDAY MAINLY ACROSS THE NE COAST. TEMPERATURES WILL
BE A BIT BELOW NORMAL FOR THE PERIOD...PARTICULARLY FRIDAY WHICH
WILL FEATURE HIGH TEMPERATURES IN THE MID/UPPER 60S OVER A LOT OF
THE REGION. THE ATMOSPHERE DRIES OUT SATURDAY NIGHT AND SUNDAY AS
THE TROUGH AXIS FINALLY MOVES OFFSHORE AND TEMPERATURES WILL
SLOWLY RETURN TO NORMAL SUNDAY. BY MONDAY A BACKDOOR FRONT WILL
APPROACH THE AREA. BUT KEPT MINIMAL POPS IN FCST WITH MOISTURE
LIMITED.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH TUE/...
AS OF 1220 PM MON...CIGS CONT TO GRAD RISE AND EXPECT LINGERING
MVFR CONDITIONS TO BECOME VFR NEXT HOUR OR SO. EXPECT PREDOMINATE
VFR THRU THE EVENING WITH SOME SUB VFR POSS IN SCT CONVECTION.
WHAT STORMS DO FORM THIS AFTN/EVENING WILL HAVE POTENTIAL FOR
GUSTY WINDS. LATE TONIGHT AND INTO TUE MDLS SHOW BETTER FORCING
AND PRECIP CVRG AND THINK WILL SEE OCNL MVFR CONDITIONS DEVELOP
WITH BRIEF IFR POSS. SSW WIND WILL GUSTS 15-20KT THIS AFTERNOON
AND AGAIN TUE AFTN AHEAD OF COLD FRONT.
LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 330 PM MONDAY...WITH AN ACTIVE PATTERN THROUGH LATE
WEEK...EXPECT PERIODS OF SUBPAR FLYING CONDITIONS. WIDESPREAD
SHOWERS AND EMBEDDED THUNDERSTORMS INTO TUESDAY NIGHT WILL LEAD TO
LENGTHY PERIODS OF MVFR/IFR CEILINGS AND VSBYS. CONDITIONS IMPROVE
WEDNESDAY...BUT DESPITE LESS PRECIPITATION COVERAGE...SOME STRONG
THUNDERSTORMS WILL STILL BE POSSIBLE. BY THURSDAY INTO FRIDAY...WE
TRANSITION INTO A MORE SHOWERY PATTERN WITH LESS CONVECTION AS AN
UPPER LOW DROPS SOUTH FROM THE OHIO VALLEY ACROSS THE CAROLINAS.
GENERALLY VFR CONDITIONS WITH BRIEF PERIODS OF MVFR ARE POSSIBLE
THURSDAY AND FRIDAY. AS IS TYPICAL THIS TIME OF YEAR...AREAS THE
RECEIVE PRECIPITATION MAY SEE ENHANCED STRATUS AND FOG IN THE
EARLY MORNING HOURS. BY SATURDAY AS THE UPPER TROF TRANSITIONS OFF
THE COAST CONDITIONS WILL IMPROVE WITH MOSTLY VFR CONDITIONS
EXCEPT POSSIBLY ON THE COAST EARLY.
&&
.MARINE...
SHORT TERM /THROUGH TUE/...
AS OF 230 PM MON...SSW WINDS WILL INCREASE TO 15 TO 25 KTS
TONIGHT INTO TUE AHEAD OF SLOWLY APPROACHING COLD FRONT. AS WINDS
INCREASE TONIGHT SEAS OVER CNTRL AND SRN WTRS WILL BUILD TO
AROUND 6 FEET OUTER PORTIONS AND CONT IN THAT RANGE THRU THE DAY
TUE. WL CONT SCA S OF OREGON INLET LATE TONIGHT THRU LATE TUE
NIGHT. SEAS OVER NRN WTRS WILL BE MAINLY IN THE 3 TO 5 FOOT
RANGE.
LONG TERM /TUESDAY NIGHT THROUGH SAT/...
AS OF 330 PM MONDAY...GUSTY SW WINDS AHEAD OF A SLOW-MOVING COLD
FRONT WILL LEAD TO ROUGH SEAS AND A SMALL CRAFT ADVISORY WILL RUN
INTO TUESDAY NIGHT FOR MOST OF THE COASTAL WATERS SOUTH OF OREGON
INLET...AS SOME 6 FOOT SEAS WILL BE POSSIBLE. ONCE THE FRONT MOVES
OFFSHORE...WESTERLY WINDS ARE EXPECTED FROM THURSDAY INTO FRIDAY
BECOMING MORE NW ON SATURDAY. SPEEDS WILL GENERALLY BE AT 15 KNOTS
OR LESS WITH SEAS 3-5 FEET.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 AM TUESDAY TO 2 AM EDT WEDNESDAY
FOR AMZ152-154.
SMALL CRAFT ADVISORY FROM 3 AM TUESDAY TO 2 AM EDT WEDNESDAY
FOR AMZ156-158.
&&
SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...RSB
AVIATION...RSB/RF
MARINE...RSB/RFHazardous weather outlook, May 2, 3:37 AM EDT, 14 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 337 AM EDT MON MAY 2 2016 NCZ029-044>047-079>081-090>095-098-103-104-030800- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 337 AM EDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH GUSTY WINDS AND HAIL WILL BE POSSIBLE THIS AFTERNOON AND EVENING, MAINLY ALONG AND WEST OF HIGHWAY 17. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH GUSTY WINDS AND HAIL WILL BE POSSIBLE TUESDAY AND WEDNESDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 2, 4:30 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
430 PM EDT MON MAY 2 2016
NCZ090-022100-
DUPLIN-
430 PM EDT MON MAY 2 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN DUPLIN
COUNTY...
AT 429 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED OVER PENDERLEA...OR
NEAR WALLACE...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
WALLACE...ROSE HILL...HARRELLS...MAGNOLIA...GREENEVERS AND TEACHEY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3492 7814 3487 7769 3472 7770 3472 7796
3471 7798 3473 7802 3473 7803 3472 7811
3471 7813 3472 7815 3474 7820
TIME...MOT...LOC 2029Z 211DEG 23KT 3469 7804
AUSTINSpecial weather statement, May 2, 5:04 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
504 PM EDT MON MAY 2 2016
NCZ044-080-092-093-022145-
JONES-BEAUFORT-PITT-CRAVEN-
504 PM EDT MON MAY 2 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL BEAUFORT...
NORTHWESTERN CRAVEN...NORTH CENTRAL JONES AND SOUTHEASTERN PITT
COUNTIES...
AT 503 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR GOOSE CREEK STATE PARK TO 6 MILES
EAST OF VANCEBORO TO 12 MILES NORTHWEST OF RIVER BEND. MOVEMENT WAS
NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
WASHINGTON...RIVER ROAD...VANCEBORO...GOOSE CREEK STATE PARK...BAYVIEW
FERRY TERMINAL...COVE CITY AND PANTEGO.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3560 7660 3539 7675 3519 7709 3509 7741
3535 7732 3569 7675
TIME...MOT...LOC 2103Z 210DEG 15KT 3550 7682 3529 7705 3516 7734
10Special weather statement, May 2, 5:06 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
506 PM EDT MON MAY 2 2016
NCZ090-098-022130-
ONSLOW-DUPLIN-
506 PM EDT MON MAY 2 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DUPLIN AND NORTHWESTERN
ONSLOW COUNTIES...
AT 506 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES WEST OF HARRELLS TO NEAR ALBERT J
ELLIS AIRPORT. MOVEMENT WAS NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
WALLACE...WARSAW...ROSE HILL...BEULAVILLE...KENANSVILLE...HARRELLS...
RICHLANDS SOUTH...MAGNOLIA...GREENEVERS AND TEACHEY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3490 7815 3500 7815 3499 7774 3475 7758
3472 7779 3472 7794 3471 7798 3473 7802
3473 7803 3472 7811 3471 7813 3474 7820
TIME...MOT...LOC 2106Z 226DEG 21KT 3469 7834 3483 7771
AUSTINSpecial weather statement, May 2, 5:11 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
511 PM EDT MON MAY 2 2016
NCZ079-091-022200-
GREENE-LENOIR-
511 PM EDT MON MAY 2 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LENOIR AND GREENE
COUNTIES...
AT 510 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LA GRANGE...
MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
KINSTON...LA GRANGE...SNOW HILL AND HOOKERTON.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3562 7767 3539 7746 3530 7777 3534 7783
3536 7782 3537 7780 3539 7780 3541 7781
3543 7783 3546 7783
TIME...MOT...LOC 2110Z 229DEG 23KT 3538 7774
13Special weather statement, May 2, 5:33 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
533 PM EDT MON MAY 2 2016
NCZ090-022200-
DUPLIN-
533 PM EDT MON MAY 2 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN DUPLIN COUNTY...
AT 533 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ROSE HILL...OR
NEAR WALLACE...MOVING NORTHEAST AT 20 MPH.
PEA SIZE HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WALLACE...WARSAW...ROSE HILL...KENANSVILLE...MAGNOLIA...GREENEVERS AND
TEACHEY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3490 7815 3494 7815 3506 7801 3476 7770
3472 7785 3472 7794 3471 7798 3473 7802
3473 7803 3472 7811 3471 7813 3473 7817
3476 7819
TIME...MOT...LOC 2133Z 237DEG 19KT 3478 7810
AUSTINSpecial weather statement, May 2, 5:49 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
549 PM EDT MON MAY 2 2016
NCZ044-079-022230-
GREENE-PITT-
549 PM EDT MON MAY 2 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL GREENE AND
CENTRAL PITT COUNTIES...
AT 549 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR SNOW HILL TO NEAR AYDEN. MOVEMENT
WAS NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE...WINTERVILLE...AYDEN...FARMVILLE...EAST CAROLINA UNIVERSITY...
PITT GREENVILLE AIRPORT...DOWDY FICKLEN STADIUM...GRIMESLAND...SIMPSON
AND FALKLAND.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3575 7747 3570 7724 3556 7712 3543 7749
3548 7775 3552 7776
TIME...MOT...LOC 2149Z 235DEG 21KT 3549 7767 3545 7750
13The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 3:35 AM EDT | Small Craft Advisory | MHX | 42 hr | |
| May 2, 4:30 PM EDT | Special Weather Statement | MHX | Duplin | 30 min |
| May 2, 5:04 PM EDT | Special Weather Statement | MHX | Beaufort | 41 min |
| May 2, 5:06 PM EDT | Special Weather Statement | MHX | Duplin | 24 min |
| May 2, 5:11 PM EDT | Special Weather Statement | MHX | Greene | 49 min |
| May 2, 5:33 PM EDT | Special Weather Statement | MHX | Duplin | 27 min |
| May 2, 5:49 PM EDT | Special Weather Statement | MHX | Greene, Pitt | 41 min |
| May 2, 6:09 PM EDT | Special Weather Statement | MHX | Washington | 36 min |
| May 2, 6:25 PM EDT | Special Weather Statement | MHX | Pitt | 35 min |
| May 2, 6:33 PM EDT | Special Weather Statement | MHX | Pitt | 27 min |
| May 2, 6:54 PM EDT | Special Weather Statement | MHX | Martin | 36 min |
| May 2, 7:03 PM EDT | Special Weather Statement | MHX | Martin | 27 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.